Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 225, NWS Norman, OK

May 26, 2021Grant County, Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2021, 11:24 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 11:24 PM CDT (04:24 UTC)
Expired
May 27, 2021, 12:15 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant County, OK, Kay County, OK

The radar

The Vance AFB radar (KVNX), 41 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1992 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
1.7
Supercell composite
22.5

Open this sounding in Storm Lab

The text

As transmitted.

492 
WUUS54 KOUN 270424
SVROUN
OKC053-071-270515-
/O.NEW.KOUN.SV.W.0225.210527T0424Z-210527T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1124 PM CDT Wed May 26 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Western Kay County in northern Oklahoma...
  Grant County in northern Oklahoma...

* Until 1215 AM CDT.

* At 1123 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles northeast of Wakita to 7 miles northwest of
  Jefferson to 5 miles northeast of Hillsdale, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Medford, Pond Creek, Lamont, Wakita, Braman, Nash, Deer Creek,
  Manchester, Jefferson, Renfrow, Nardin and Blackwell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3692 9733 3661 9743 3659 9809 3660 9809
      3700 9810 3700 9733
TIME...MOT...LOC 0423Z 252DEG 37KT 3695 9789 3677 9790 3664 9793 

HAIL...0.75IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:14 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 26, 6:14 PM CDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Wed May 26 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 242 PM CDT Wed May 26 2021

The cloud cover will continue a breaking trend throughout the rest
of the afternoon, with the return of periodic sunshine throughout
most of Oklahoma and western north Texas. Dry conditions are
expected to continue into Wednesday evening. During the evening
hours, storms will likely develop along a dryline in the
Oklahoma/Texas panhandles and begin to head towards northern and
western Oklahoma overnight. Initially while in the panhandles these
storms will likely be severe with ample instability and shear in
place, however their intensity will decrease as they move eastward
into less favorable conditions overnight. These storms may maintain
their intensity long enough to impact parts of western and northern
Oklahoma through Thursday morning.

On Thursday, an upper level trough begins digging southward through
the central Plains, which will provide upper level support for
storms later in the day. Overcast skies will return through most of
the day on Thursday, as a surface cold front begins to move
southeast through Kansas and arrive in far northwestern Oklahoma in
the late afternoon.

Zwink

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 242 PM CDT Wed May 26 2021

Severe chances return to most of Oklahoma and western north Texas
Thursday evening as the cold front moves through the region. Along
with the upper level trough digging through the region, abundant
moisture (Precipitable water > 1.5 inches), CAPE (widespread MUCAPE
> 3000 J/kg), and wind shear (widespread 0-6km > 50kts) will provide
more than enough support for severe weather. Initial storms that
develop will likely develop into discrete supercells, however these
storms will quickly become bow and line segments 1-2 hours after
initiation. Large to significant hail will be the primary concern
initially with these storms, with damaging winds becoming an
increasing concern as the storms develop into line later in the
evening. A little more uncertainty lies with the tornado potential,
in particular the presence of low level shear heading into the
event. Outflow boundaries in the area, ejected from storms in Kansas
earlier in the day, will provide an enhancement in low level shear
throughout the event, and these boundary trends/positions will need
to be monitored closely for increases in severe/tornado potential.

Friday onward, precipitation chances continue. An additional upper
level shortwave move through the region Friday, with precipitation
developing along residual boundaries. An upper level ridge moves
through Saturday into Sunday, which will reduce the precipitation
chances, however >1" precipitable water values will still remain in
the region, resulting in lingering precipitation chances. Monday
onward, a longwave trough develops over the central Plains, and will
result in persistent rainfall chances through next week.

Zwink

&&

.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Wed May 26 2021

VFR conditions will once again fall into MVFR and possible IFR
overnight into Thursday morning. Should see most rise back to VFR
by Thursday afternoon. Chance for some storms to impact WWR/CSM
this evening. By Thursday afternoon, a cold front will drop south
through northern Oklahoma with an associated wind shift as well as
storm development along this boundary that will impact WWR/PNC/SWO
late in the forecast.

&&

.UPPER AIR...
Issued at 242 PM CDT Wed May 26 2021

An Upper Air flight is planned for 12Z Thursday, May 27..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  85  61  75 /  20  50  90  30
Hobart OK         68  88  60  76 /  30  40  70  40
Wichita Falls TX  72  90  65  79 /  10  20  70  50
Gage OK           65  87  54  74 /  30  30  30  20
Ponca City OK     69  82  55  73 /  30  60  60  10
Durant OK         71  87  67  80 /  10  10  80  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...50
LONG TERM....50
AVIATION...30
Hazardous weather outlook, May 26, 9:05 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
905 PM CDT Wed May 26 2021

OKZ004>048-050>052-TXZ083>090-280215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
905 PM CDT Wed May 26 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Strong to severe storms will continue from the panhandles into
western and northwestern Oklahoma through the evening. Damaging
wind gusts and large hail are the main hazards, with a tornado
possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
northwest Oklahoma should prepare for severe weather operations
this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma into parts of
western north Texas. Large, possibly significant, hail and
damaging winds will be the main threats, though during the early
evening there will also be a low tornado risk.

.Heavy Rainfall...
Localized heavy rainfall and flooding will be possible late on
Thursday, mainly across north central Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 26, 7:45 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
745 PM CDT Wed May 26 2021

OKZ004-270115-
Harper OK-
745 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 815
PM CDT...

AT 744 PM CDT, a strong thunderstorm was located near Laverne, moving
east at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3693 9959 3661 9956 3660 10000 3685 10000
TIME...MOT...LOC 0044Z 254DEG 34KT 3673 9994

30
Local storm report, May 26, 9:12 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     3 SSW FREEDOM           36.73N 99.13W
05/26/2021  M66 MPH          WOODWARD           OK   MESONET

&&

EM
Local storm report, May 26, 9:42 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     3 SSW FREEDOM           36.73N 99.13W
05/26/2021  M58 MPH          WOODWARD           OK   MESONET

&&

EM
Local storm report, May 26, 10:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     7 SSW ALVA              36.71N 98.72W
05/26/2021  M60 MPH          WOODS              OK   MESONET

&&

EM
Local storm report, May 26, 10:07 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     7 SSW ALVA              36.71N 98.72W
05/26/2021  M66 MPH          WOODS              OK   MESONET

&&

EM
Local storm report, May 26, 10:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     7 SSW ALVA              36.71N 98.72W
05/26/2021  M58 MPH          WOODS              OK   MESONET

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:27 PM CDTSpecial Weather StatementOUNHarper33 min
May 26, 7:45 PM CDTSpecial Weather StatementOUNHarper30 min
May 26, 8:13 PM CDTSevere Thunderstorm WarningOUNHarper47 min
May 26, 8:51 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward39 min
May 26, 9:16 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward44 min
May 26, 9:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Ellis, Harper, Woods, Woodward49 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods, Woodward49 min
May 27, 1:37 AM CDTSpecial Weather StatementOUNBeckham23 min
May 27, 2:07 AM CDTSpecial Weather StatementOUNBeckham38 min
May 27, 3:28 AM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey62 min
May 27, 4:27 AM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher, Logan, Major63 min
May 27, 6:39 AM CDTSpecial Weather StatementOUNGarfield, Noble36 min
May 27, 10:28 AM CDTFlood WatchOUNCanadian, Cleveland, Garfield, Grady, Kay, Kingfisher and 8 more12 hr
May 27, 11:56 AM CDTSpecial Weather StatementOUNKingfisher34 min
May 27, 12:00 PM CDTSpecial Weather StatementOUNBlaine30 min
May 27, 12:11 PM CDTSpecial Weather StatementOUNDewey34 min
May 27, 12:14 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
May 27, 12:23 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey52 min
May 27, 12:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher46 min
May 27, 12:35 PM CDTSpecial Weather StatementOUNKay25 min
May 27, 12:39 PM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Logan3 hr
May 27, 12:40 PM CDTSpecial Weather StatementOUNGarfield35 min
May 27, 12:48 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble42 min
May 27, 12:51 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher39 min
May 27, 12:58 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne47 min
May 27, 1:01 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Noble44 min
May 27, 1:08 PM CDTSpecial Weather StatementOUNAlfalfa, Grant37 min
May 27, 1:14 PM CDTTornado WarningOUNKingfisher46 min
May 27, 1:17 PM CDTSpecial Weather StatementOUNWoodward28 min
May 27, 1:23 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward39 min
May 27, 1:25 PM CDTSevere Thunderstorm WarningOUNKay, Noble36 min
May 27, 1:29 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan46 min
May 27, 1:30 PM CDTAreal Flood AdvisoryOUNGarfield, Grant, Kay, Noble3 hr
May 27, 1:41 PM CDTFlash Flood WarningOUNBlaine, Kingfisher, Logan4 hr
May 27, 1:42 PM CDTSevere Thunderstorm WarningOUNNoble, Payne17 min
May 27, 1:47 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan43 min
May 27, 1:50 PM CDTSpecial Weather StatementOUNGarfield, Grant, Kay25 min
May 27, 1:59 PM CDTRiver Flood WarningOUNPottawatomie, Seminole15 hr
May 27, 2:03 PM CDTSpecial Weather StatementOUNMajor27 min
May 27, 2:15 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan, Payne45 min
May 27, 2:17 PM CDTSpecial Weather StatementOUNGrant, Kay43 min
May 27, 2:34 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne56 min
May 27, 2:40 PM CDTSevere Thunderstorm WarningOUNGarfield, Major50 min
May 27, 2:46 PM CDTFlash Flood WarningOUNLincoln, Logan, Oklahoma, Payne3 hr
May 27, 2:51 PM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
May 27, 2:51 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan39 min
May 27, 3:11 PM CDTSpecial Weather StatementOUNLincoln19 min
May 27, 3:18 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne42 min
May 27, 3:21 PM CDTAreal Flood AdvisoryOUNLincoln, Payne3 hr
May 27, 3:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Major48 min
May 27, 3:27 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne48 min
May 27, 3:30 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne30 min
May 27, 3:34 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne41 min
May 27, 3:39 PM CDTFlash Flood WarningOUNGarfield, Kingfisher, Logan, Major, Noble, Payne2 hr
May 27, 3:42 PM CDTSpecial Weather StatementOUNNoble33 min
May 27, 3:46 PM CDTSpecial Weather StatementOUNLogan29 min
May 27, 3:51 PM CDTSevere Thunderstorm WarningOUNLogan24 min
May 27, 3:53 PM CDTSevere Thunderstorm WarningOUNNoble37 min
May 27, 3:56 PM CDTSpecial Weather StatementOUNOklahoma19 min
May 27, 4:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan27 min
May 27, 4:10 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne65 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Garfield, Kingfisher, Major45 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne38 min
May 27, 4:38 PM CDTSpecial Weather StatementOUNKingfisher7 min
May 27, 4:53 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan37 min
May 27, 4:56 PM CDTAreal Flood AdvisoryOUNBlaine, Kingfisher3 hr
May 27, 4:56 PM CDTSpecial Weather StatementOUNLincoln19 min
May 27, 4:56 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Logan, Major49 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma45 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningOUNCanadian, Lincoln, Logan, Oklahoma41 min
May 27, 5:25 PM CDTFlash Flood Warning Considerable damage threatOUNCanadian, Kingfisher, Lincoln, Logan, Oklahoma3 hr
May 27, 5:31 PM CDTSpecial Weather StatementOUNCanadian29 min
May 27, 5:47 PM CDTFlash Flood WarningOUNKingfisher, Logan106 min
May 27, 5:52 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan38 min
May 27, 6:00 PM CDTFlash Flood WarningOUNCanadian, Lincoln, Oklahoma, Pottawatomie3 hr
May 27, 6:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, McClain, Oklahoma and 2 more42 min
May 27, 6:14 PM CDTSpecial Weather StatementOUNWashita31 min
May 27, 6:21 PM CDTFlash Flood Warning Considerable damage threatOUNCanadian, Cleveland, Oklahoma3 hr
May 27, 6:39 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain111 min
May 27, 6:48 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Washita15 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.